MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 37CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 37CM; NAIL, FIXATION, BONE
Catalog Number 71655137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 08/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from inflammatory reaction around the implants section after having a fracture fixation surgery of the left tibia using the trigen tibial meta-nail system, and a left femur fixation using the trigen femoral meta-nail system.The patient underwent a second unplanned hardware removal on (b)(6) 2019.During this unplanned surgery, on the trigen tibial meta-nail system, the trigen meta tibial nail 10mm x 37cm as well as two proximal interlocking screws and one remaining distal interlocking screw were removed.Primary fixation surgery was performed on (b)(6) 2016 after a serious motor vehicle accident.
 
Additional Manufacturer Narrative
Internal reference number: case (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
META-NAIL TIBIAL 10MM X 37CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20412809
Report Number1020279-2024-02059
Device Sequence Number20930230
Product Code JDS
UDI-Device Identifier03596010585592
UDI-Public3596010585592
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue Number71655137
Device Lot Number16DSM0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TRIGEN ANTEGR TIB/RETROGR FEM NAIL IMPL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale